Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 29, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 26, 2016, 6:30 PM CDT for 4 counties in Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2016, 6:30 PM CDT (23:30 UTC)
- Expired
- Apr 26, 2016, 7:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Douglas County, MO, Howell County, MO, Texas County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 107 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 11:52 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2148 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.3
The text
As transmitted.
398 WUUS53 KSGF 262330 SVRSGF MOC067-091-215-229-270015- /O.NEW.KSGF.SV.W.0029.160426T2330Z-160427T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 630 PM CDT TUE APR 26 2016 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN WRIGHT COUNTY IN SOUTHWESTERN MISSOURI... NORTHWESTERN HOWELL COUNTY IN SOUTH CENTRAL MISSOURI... SOUTHWESTERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI... NORTHEASTERN DOUGLAS COUNTY IN SOUTHWESTERN MISSOURI... * UNTIL 715 PM CDT * AT 630 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MOUNTAIN GROVE...MOVING EAST AT 20 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... MOUNTAIN GROVE... WILLOW SPRINGS... CABOOL... NORWOOD... SOLO... SIMMONS... ELK CREEK... VANZANT... PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3697 9242 3724 9241 3729 9189 3692 9190 TIME...MOT...LOC 2330Z 271DEG 18KT 3711 9232 HAIL...1.00IN WIND...<50MPH $$ FRYE
2 follow-up statements
444
WWUS53 KSGF 262354
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
654 PM CDT TUE APR 26 2016
MOC229-270002-
/O.CAN.KSGF.SV.W.0029.000000T0000Z-160427T0015Z/
WRIGHT MO-
654 PM CDT TUE APR 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WRIGHT COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTHWESTERN MISSOURI.
LAT...LON 3695 9225 3725 9225 3726 9222 3729 9189
3692 9190
TIME...MOT...LOC 2352Z 271DEG 18KT 3711 9218
$$
MOC067-091-215-270015-
/O.CON.KSGF.SV.W.0029.000000T0000Z-160427T0015Z/
HOWELL MO-TEXAS MO-DOUGLAS MO-
654 PM CDT TUE APR 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHWESTERN HOWELL...SOUTHWESTERN TEXAS AND NORTHEASTERN DOUGLAS
COUNTIES...
AT 652 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CABOOL...OR
NEAR MOUNTAIN GROVE...MOVING EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
MOUNTAIN GROVE... WILLOW SPRINGS...
CABOOL... SIMMONS...
ELK CREEK... SOLO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3695 9225 3725 9225 3726 9222 3729 9189
3692 9190
TIME...MOT...LOC 2352Z 271DEG 18KT 3711 9218
HAIL...1.00IN
WIND...<50MPH
$$
FRYE462
WWUS53 KSGF 270016
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
716 PM CDT TUE APR 26 2016
MOC067-091-215-270025-
/O.EXP.KSGF.SV.W.0029.000000T0000Z-160427T0015Z/
HOWELL MO-TEXAS MO-DOUGLAS MO-
716 PM CDT TUE APR 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HOWELL...
SOUTHWESTERN TEXAS AND NORTHEASTERN DOUGLAS COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. ALTHOUGH THE
WARNING IS NO LONGER IN EFFECT...SMALL HAIL MAY STILL BE POSSIBLE
WITH THIS STORM.
LAT...LON 3695 9225 3725 9225 3726 9222 3729 9189
3692 9190
TIME...MOT...LOC 0013Z 271DEG 18KT 3711 9218
$$
FRYEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:50 PM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, Apr 26, 2:50 PM CDT, 3 hours 40 minutes before
Area Forecast Discussion National Weather Service Springfield MO 250 PM CDT TUE APR 26 2016 .SHORT TERM...(This evening through Wednesday) Ongoing thunderstorms were becoming more outflow structured across southwest and south central Missouri this afternoon. This will lead to further weakening with time, and we may consider cancelling the Severe Thunderstorm Watch early. The main show will occur tonight as a line of thunderstorms approaches the Kansas and Missouri state line toward midnight. We think a few of these storms could become organized, with the potential for damaging wind gusts and small hail. With 0 to 3 km shear vectors screaming to the north northeast at 40 to 45 knots, any northwest to southeast oriented line segments will have the chance of spinning up some meso-vorts with a tornado risk. However, it's quite uncertain that any segments will evolve into this northwest to southeast structure. This is more of a short term forecast challenge. Storms are expected to continue through the Highway 65 corridor, and should weaken as they approach the eastern Ozarks. Additional storms will possible Wednesday as the main cold front shifts through southern Missouri during the daytime hours. There is a severe risk for hail and wind east of Highway 65. All precipitation should exit the Ozarks Wednesday evening. .LONG TERM...(Thursday through Tuesday) A small window of quiet weather is expected Thursday into Friday with mild temperatures. The risk for organized storms will ramp up Friday night into Saturday, as another negatively tilted storm system approaches from the west. This system will need to be monitored closely as several ingredients could come together for an episode of severe thunderstorms. There doesn't appear to be any potential negatives for Friday night and Saturday's set up at the moment. Sunday into Monday the pattern would offer another window of quiet weather with mild temperatures. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Pilots flying in and out of the southwest Missouri airports will need to monitor the radar today and tonight. A big storm system was approaching the region from the west, which will force showers and thunderstorms later today and tonight. Some thunderstorms were already ongoing across central Missouri, and are expected to slowly drift into far southern Missouri by this afternoon. Surface winds could be gusty at times this afternoon. If any storms directly impacts an airfield, look for significantly reduced flight conditions, especially if some of these storms become severe. Safe Travels. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...Cramer LONG TERM...Cramer AVIATION...Cramer
Hazardous weather outlook, Apr 26, 3:15 PM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 315 PM CDT TUE APR 26 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-272015- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 315 PM CDT TUE APR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. LIMITED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... THUNDERSTORMS WILL CONTINUE TO IMPACT PORTIONS OF CENTRAL AND SOUTH CENTRAL MISSOURI THIS AFTERNOON. A FEW STORMS COULD CONTAIN WINDS UP TO 60 MPH AND HAIL UP TO THE SIZE OF QUARTERS. THE PRIMARY WAVE OF SEVERE THUNDERSTORMS IS EXPECTED TO APPROACH THE MISSOURI AND KANSAS STATE LINE AFTER 10 PM THIS EVENING. DAMAGING WIND GUSTS WILL BE THE PRIMARY HAZARD WITH THESE STORMS. IF A LINE SEGMENT CAN BECOME ORIENTED FROM NORTHWEST TO SOUTHEAST...THEN A COUPLE OF TORNADOES CAN NOT BE RULED OUT. STORMS ARE EXPECTED TO WEAKEN LATE TONIGHT AS THEY SHIFT EAST OF THE HIGHWAY 65 CORRIDOR. THEREFORE THE BETTER CHANCES FOR SEVERE STORMS WILL BE WEST OF HIGHWAY 65. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE THUNDERSTORMS WILL LINGER INTO WEDNESDAY MORNING OVER THE EASTERN OZARKS WHERE SOME STRONG TO SEVERE STORMS WILL REMAIN POSSIBLE. IF ENOUGH INSTABILITY CAN REDEVELOP DURING THE AFTERNOON...ADDITIONAL STRONG TO SEVERE STORMS WILL BE POSSIBLE EAST OF HIGHWAY 65 WEDNESDAY AFTERNOON AS A SURFACE FRONT PUSHES THROUGH. SEVERE STORMS ARE AGAIN FORECASTED FRIDAY NIGHT THROUGH SATURDAY AS A STRONG STORM SYSTEM APPROACHES FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT THREE HOURS FOR FOR PORTIONS OF SOUTHEAST KANSAS AND THE MISSOURI OZARKS. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) CRAMER
In the hours before
Local storm report, Apr 26, 4:54 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
454 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM HAIL 3 WNW DUNCAN 37.29N 92.74W
04/26/2016 M1.00 INCH WEBSTER MO AMATEUR RADIO
QUARTER SIZE HAIL WNW OF DUNCAN
&&
BURCHFIELDLocal storm report, Apr 26, 4:57 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
457 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HAIL 3 NNW GALLOWAY 37.18N 93.25W
04/26/2016 E0.88 INCH GREENE MO BROADCAST MEDIA
AT KRBK STUDIO ON EAST SUNSHINE ST
&&
BURCHFIELDSpecial weather statement, Apr 26, 5:09 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
509 PM CDT TUE APR 26 2016
MOZ091-095-096-262300-
CHRISTIAN MO-DOUGLAS MO-WEBSTER MO-
509 PM CDT TUE APR 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHRISTIAN...SOUTHERN
WEBSTER AND NORTHWESTERN DOUGLAS COUNTIES UNTIL 600 PM CDT...
AT 509 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ROGERSVILLE...OR 11 MILES NORTHEAST OF OZARK...MOVING EAST AT 15 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
ROGERSVILLE... AVA...
SEYMOUR... SPARTA...
FORDLAND... DIGGINS...
ELKHEAD... KELTNER...
BRUNER... DOGWOOD...
OLDFIELD...
THIS INCLUDES INTERSTATE 44 NEAR MILE MARKER 93.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTHWESTERN MISSOURI.
LAT...LON 3699 9314 3709 9310 3709 9306 3720 9306
3729 9303 3724 9268 3709 9268 3692 9269
TIME...MOT...LOC 2209Z 271DEG 15KT 3709 9302
FRYESpecial weather statement, Apr 26, 5:29 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
529 PM CDT TUE APR 26 2016
MOZ092-262315-
WRIGHT MO-
529 PM CDT TUE APR 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WRIGHT COUNTY UNTIL 615
PM CDT...
AT 529 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF HARTVILLE...OR 15 MILES EAST OF MARSHFIELD...MOVING
EAST AT 15 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
DAWSON... HARTVILLE...
MANES... ODIN...
GROVESPRING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3720 9268 3727 9269 3741 9269 3746 9229
3714 9229
TIME...MOT...LOC 2229Z 269DEG 14KT 3732 9262
FRYESpecial weather statement, Apr 26, 5:48 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 548 PM CDT TUE APR 26 2016 MOZ092-096-262330- DOUGLAS MO-WRIGHT MO- 548 PM CDT TUE APR 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WRIGHT AND NORTH CENTRAL DOUGLAS COUNTIES UNTIL 630 PM CDT... AT 547 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER MANSFIELD...OR 12 MILES NORTH OF AVA...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN THE ADVISORY INCLUDE... AVA... MANSFIELD... NORWOOD... BRUSHYKNOB... DRURY... VANZANT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3692 9269 3722 9268 3722 9229 3689 9230 TIME...MOT...LOC 2247Z 270DEG 23KT 3712 9258 FRYE
Local storm report, Apr 26, 5:52 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
552 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL MANSFIELD 37.11N 92.58W
04/26/2016 M0.88 INCH WRIGHT MO LAW ENFORCEMENT
&&
BURCHFIELDThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 10:26 AM CDT | Special Weather Statement | SGF | Benton, Morgan | 49 min |
| Apr 26, 10:47 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 43 min |
| Apr 26, 11:14 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Miller, Morgan | 46 min |
| Apr 26, 4:04 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Webster | 41 min |
| Apr 26, 4:16 PM CDT | Special Weather Statement | SGF | Texas | 44 min |
| Apr 26, 4:23 PM CDT | Special Weather Statement | SGF | Greene | 37 min |
| Apr 26, 4:41 PM CDT | Special Weather Statement | SGF | Texas | 34 min |
| Apr 26, 4:44 PM CDT | Severe Thunderstorm Warning | SGF | Webster, Wright | 46 min |
| Apr 26, 5:09 PM CDT | Special Weather Statement | SGF | Webster | 51 min |
| Apr 26, 5:29 PM CDT | Special Weather Statement | SGF | Wright | 46 min |
| Apr 26, 5:48 PM CDT | Special Weather Statement | SGF | Douglas | 42 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.